×

zbMATH — the first resource for mathematics

Asymptotics of Sobolev orthogonal polynomials for Hermite coherent pairs. (English) Zbl 0990.42011
A wide range of results regarding algebraic and analytic properties of polynomials (say, \(Q_n\)), orthogonal with respect to an inner product of the form \[ (f,g)_S=\int f g d\mu_0+\int f' g' d\mu_1 \] is obtained under additional assumption that the measures \(\mu_0\) and \(\mu_1\) form a so-called coherent pair. If supported on the whole \(\mathbb R\), either one of the measures \(\mu_k\) from the coherent pair is \(\exp(-x^2) dx\), and the corresponding sequence of monic Sobolev orthogonal polynomials form a one-parametric family, fully described by H. G. Meijer [J. Approximation Theory 89, No. 3, 321-343 (1997; Zbl 0880.42012)].
In this setting the authors prove several asymptotic results for \(Q_n\) (as \(n \to \infty\)). First, they establish the behavior of \(Q_n/H_n\) (where \(H_n\) are the Hermite polynomials) in \(\mathbb C \setminus \mathbb R\). Further, they describe the behavior of this fraction with scaled variable, from where a Plancherel-Rotach asymptotics and the accumulation set of scaled zeros for \(Q_n\) follow.

MSC:
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Marcellán, F.; Martı́nez-Finkelshtein, A.; Moreno-Balcázar, J.J., Asymptotics of Sobolev orthogonal polynomials for symmetrically coherents pairs of measures with compact support, J. comput. appl. math., 81, 211-216, (1997)
[2] F. Marcellán, J.J. Moreno-Balcázar, Strong and Plancherel-Rotach asymptotics of non-diagonal Laguerre-Sobolev orthogonal polynomials, J. Approx. Theory, to be published.
[3] Martı́nez-Finkelshtein, A.; Moreno-Balcázar, J.J.; Pérez, T.E.; Piñar, M.A., Asymptotics of Sobolev orthogonal polynomials for coherent pairs, J. approx. theory, 92, 280-293, (1998) · Zbl 0898.42006
[4] Martı́nez-Finkelshtein, A., Bernstein-szegő’s theorem for Sobolev orthogonal polynomials, Constr. approx., 16, 73-84, (2000) · Zbl 0951.42014
[5] Meijer, H.G., Determination of all coherent pairs, J. approx. theory, 89, 321-343, (1997) · Zbl 0880.42012
[6] Meijer, H.G.; Pérez, T.E.; Piñar, M.A., Asymptotics of Sobolev orthogonal polynomials for coherent pairs of Laguerre type, J. math. anal. appl., 245, 528-546, (2000) · Zbl 0965.42017
[7] G. Szegő, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., 4th Edition, Providence, RI, 1975.
[8] Van Assche, W., Asymptotics for orthogonal polynomials, lecture notes in mathematics, vol. 1265, (1987), Springer Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.